Zoloft and weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

EK
New Member


Date Joined Aug 2007
Total Posts : 3
   Posted 8/4/2007 1:12 PM (GMT -7)   
I am a 27 year old Male who began taking Zoloft 1year ago due to the stress and anxiety of teaching in an inner city school. After taking zoloft for a few months I noticed weight gain. The weight gain started with 10 lbs and has gotten to 35lbs. i asked the doctor about this and was told that there was no connection. After doing my own research I have found that there are plenty of people who have gained weight on Zoloft. Neither my eating nor exercise habits have changed. I still walk frequently and eat fairly healthy. It is comforting to know that it wasn't just me in this pridicament. I stopped taking this stuff immediately (last week).  I haven't lost any weight yet, but I feel fine. I feel stupid to think that I actually asked my Doctor for this stuff. I honestly don't even know if it worked for the anxiety. From now on I am sticking to natural cures and remedies. I didn't need another 35 lbs. added to my already large frame. Stupid Stupid Stupid!!!!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/4/2007 2:00 PM (GMT -7)   

Ek

Welcome to Healing Well and the A & P forum.  I have heard of many of the AD meds causing weight gain. I can understand your wanting to come off this drug but please review this info:

Zoloft Withdrawal?

Zoloft has a half-life of about one day which means that for every day that passes without taking the medicine, the medication level in the blood falls by approximately 50 %. After one day the blood level is reduced to 50 % of the original level, after two days it is at 25 %, after three days to 12.5 percent and so on.

If Zoloft is discontinued too rapidly, withdrawal symptoms may develop. Among the most common withdrawal symptoms that have been reported are nausea, tremors, lightheadedness, muscle pains, weakness, insomnia, and anxiety. While the majority of people discontinuing Zoloft have none of these symptoms, some have reported one or more. The symptoms usually last approximately one to two weeks but have been known to gradually decrease over a period of time long as one month. It is absolutely imperative that Zoloft be discontinued under the supervision of a licensed physician. Reference: 7th Edition Pocket PDR

 


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


EK
New Member


Date Joined Aug 2007
Total Posts : 3
   Posted 8/4/2007 3:29 PM (GMT -7)   
Well, that explains the occasional nausea I've been experiencing in the last week. I thought I was just coming down with something. I still won't take anymore of the Zoloft. It's not worth it. My anxiety was not nearly as serious as some of the cases I've read about. I just had sweating and nervouseness when addressing large groups (or classes) or people I didn't know well. A college friend who is an MD (resident) informed me that Zoloft is more for depression and not anxiety and that he would have prescribed Wellbutrin. They all have side effects, but weight gain is not a side effect that I am willing to live with.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/4/2007 4:16 PM (GMT -7)   

EK,

Hey there again.

Lexapro is another med they are using a lot for Anxiety and Depression.

You can take that at a pretty low dose and have some good results according to some of our members. :)

Just FYI


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


EK
New Member


Date Joined Aug 2007
Total Posts : 3
   Posted 8/4/2007 6:49 PM (GMT -7)   
Thanks
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 2:15 AM (GMT -7)
There are a total of 2,735,783 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
175 Guest(s), 2 Registered Member(s) are currently online.  Details
Hibee, ebinoase


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer